Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 26, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 2, 2025, 4:18 PM CDT for Carson County, Texas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2025, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 2, 2025, 4:30 PM CDT
- In force
- 12 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Carson County, TX
The radar
The Amarillo radar (KAMA), 38 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WFUS54 KAMA 022118
TORAMA
TXC065-022145-
/O.NEW.KAMA.TO.W.0026.250602T2118Z-250602T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
418 PM CDT Mon Jun 2 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Carson County in the Panhandle of Texas...
* Until 445 PM CDT.
* At 418 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southeast of Panhandle, moving northeast at 40
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3520 10135 3522 10139 3547 10128 3538 10112
TIME...MOT...LOC 2118Z 213DEG 34KT 3527 10133
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DGW1 follow-up statement
652 WWUS54 KAMA 022130 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 430 PM CDT Mon Jun 2 2025 TXC065-022140- /O.CAN.KAMA.TO.W.0026.000000T0000Z-250602T2145Z/ Carson TX- 430 PM CDT Mon Jun 2 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN CARSON COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for the Panhandle of Texas. && LAT...LON 3520 10135 3522 10139 3547 10128 3538 10112 TIME...MOT...LOC 2124Z 213DEG 34KT 3537 10125 $$ DGW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 2:05 PM CDT, 2 hours 13 minutes earlier. Its key messages:
- Issued at 201 PM CDT Mon Jun 2 2025
- Severe thunderstorms are likely across the Panhandles this afternoon and evening with the primary hazards being damaging wind gusts (up to 80-85 mph) and large hail.
- Thunderstorm chances continue each day over the next 7 days and there will be a chance for strong to severe storms on some of these days.
Area forecast discussion, Jun 2, 2:05 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 205 PM CDT Mon Jun 2 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM... .KEY MESSAGES... Issued at 201 PM CDT Mon Jun 2 2025 - Severe thunderstorms are likely across the Panhandles this afternoon and evening with the primary hazards being damaging wind gusts (up to 80-85 mph) and large hail. - Thunderstorm chances continue each day over the next 7 days and there will be a chance for strong to severe storms on some of these days. && .SHORT TERM ... (This evening through Tuesday night) Issued at 201 PM CDT Mon Jun 2 2025 Early this afternoon, bubbling cumulus has developed across eastern NM and far west TX. The cumulus has led to thunderstorm development already this afternoon that is currently moving into Deaf Smith county at the time of this writing. This initial thunderstorm activity is still out ahead of the main upper level disturbance which will progress over the area later this afternoon into the evening hours. Thunderstorms today will have plenty of instability to work with, as depicted by the KAMA 18z RAOB with 2000-3000 J/kg SBCAPE in place across the Panhandles. Even with so much instability out there, bulk shear is not great, on the order of 15-25 kts by the time the main upper level wave moves across the region. The overall set-up favors multi-cell clusters and/or a line of strong to severe thunderstorms moving quickly to the east/northeast across the Panhandles. With the anticipated fast storm motion combined with DCAPE values around 1200-1500 J/kg, damaging wind gusts, and in some cases significant wind gusts of 75+ mph, will be possible across the region. Once the main round of storms is through the area, the overall severe storm threat will decrease, but rogue strong wind gusts and large hail cannot be ruled out through the overnight hours. In addition to the severe thunderstorm threat, PWAT values are currently upwards of 1 to potentially 1.5 inches and that combined with the high CAPE values, will lead to heavy rainfall rates. The current expectation is that storms will not train enough to produce anything other than a localized flash flood threat, but if storms move over urban areas, cannot rule out some flash flooding. Additional storms are expected to develop overnight across the south so that could lead to additional rainfall over already saturated areas. A cold front will move in across the Panhandles beginning around sunrise on Tuesday. This cold front will shift winds to out of the north and gusts could be upwards of 25 to 35 mph. This cold front will lower temperatures down into the 60s for highs across the north and potentially still reaching the mid 80s for the southeast before the front cools off temperatures later in the day. For areas that are not impacted by the front by mid afternoon, there will be the potential for strong to severe storms for the southeast once again. The potential is not high at this point, but will need to be monitored going into tomorrow. Muscha && .LONG TERM ... (Wednesday through next Sunday) Issued at 201 PM CDT Mon Jun 2 2025 Westerly flow should prevail to start the day on Wednesday across the Panhandles. At the surface, a cold front should be well south of the CWA and northerly winds should prevail during the morning hours but they should turn southeasterly by the afternoon. With the region still being under the influence of the cooler air behind the front, high temperatures on Wednesday will stay below average in the 70s. Aided by the southeasterly surface winds, moisture should be able to surge back northward during the evening into the overnight hours. This should happen out ahead of an H500 low pressure system that should move east towards the southern High Plains Wednesday night. Showers and thunderstorms should form out ahead of this feature going into Thursday morning. Current expectation is that storms will not be severe, however, some forecast soundings do indicate long, skinny elevated CAPE profiles which could lead to thunderstorms with heavy rain potential as PWAT values are forecast to be around 1.25 inches, which is over the 90th percentile for early June based on climatology. How long the thunderstorms and cloud cover remains on Thursday will play a pivotal role into the severe thunderstorm potential later on in the day. The latest Day 4 outlook from SPC does indicate a 15 percent probability for severe thunderstorms (equivalent to a Slight risk) so Thursday does need to be monitored for that potential. Highs on Thursday will be highly dependent upon many factors, including those listed above. Friday through this next weekend looks to remain active weather wise across the region. With westerly flow looking to return during this time frame, embedded shortwaves in the upper level flow should move over the High Plains each day. Any of these days could feature strong to severe storms, as moisture will remain prevalent over the Panhandles and ample surface heating should lead to destabilization during the afternoon/evening hours. Highs during this time frame are currently expected to rise up into the 80s and some low 90s cannot be ruled out. Muscha && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Mon Jun 2 2025 Main aviation concern will be thunderstorm potential at all sites through roughly 06z. Strong to severe thunderstorms will be possible at each terminal with damaging wind gusts up to 50-60 kts along with large hail in addition to lightning. Thunderstorms will end from west to east during the evening into the overnight hours. Outside of any thunderstorms, winds this afternoon will be out of the south with gusts up to 25 kts at the terminals. A cold front will shift winds to out of the north late in this TAF period and MVFR ceilings are likely behind the front. Muscha && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 77 49 77 / 70 10 10 10 Beaver OK 60 77 46 77 / 60 40 10 0 Boise City OK 53 65 46 75 / 40 40 20 10 Borger TX 63 79 50 80 / 50 20 10 10 Boys Ranch TX 61 74 49 79 / 50 20 20 10 Canyon TX 61 78 49 76 / 70 10 20 10 Clarendon TX 63 83 51 76 / 70 20 10 0 Dalhart TX 55 69 46 75 / 40 10 20 10 Guymon OK 55 70 45 77 / 50 30 10 10 Hereford TX 61 77 50 78 / 60 10 20 10 Lipscomb TX 64 81 48 76 / 70 40 10 0 Pampa TX 63 78 49 76 / 60 20 10 0 Shamrock TX 64 86 51 77 / 70 40 10 0 Wellington TX 65 89 53 77 / 70 40 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....05 AVIATION...05
Hazardous weather outlook, Jun 2, 1:35 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 135 PM CDT Mon Jun 2 2025 OKZ001>003-TXZ001>020-317-030900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 135 PM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are likely across the Panhandles this afternoon and evening. Damaging wind gusts and large hail are the primary hazards with any severe storms. Additionally, heavy rainfall may lead to isolated areas of flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across portions of the Panhandles from Tuesday through Sunday. Strong to severe thunderstorms cannot be ruled out on Tuesday and from Thursday through Sunday, but predictability is low at this range. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and through the evening across the Panhandles.
In the hours before
Local storm report, Jun 2, 3:40 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
340 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Gst 1 W Canyon 34.98N 101.94W
06/02/2025 M61 MPH Randall TX Mesonet
&&Special weather statement, Jun 2, 3:40 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Amarillo TX
340 PM CDT Mon Jun 2 2025
TXZ007-008-012-013-022115-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
340 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE
COUNTIES THROUGH 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Fritch, or 7 miles southwest of Borger, moving
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanford, Borger, Lake Meredith, and Fritch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3532 10155 3543 10178 3585 10158 3569 10121
TIME...MOT...LOC 2040Z 212DEG 45KT 3560 10151
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DGWSpecial weather statement, Jun 2, 3:42 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
342 PM CDT Mon Jun 2 2025
TXZ017-018-317-022115-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
342 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ARMSTRONG AND
SOUTHERN RANDALL COUNTIES THROUGH 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Happy to 7 miles west of
Vigo Park. Movement was north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wayside.
This includes Interstate 27 between mile markers 91 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3475 10206 3498 10207 3491 10145 3475 10150
TIME...MOT...LOC 2042Z 180DEG 28KT 3481 10198 3466 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DGWLocal storm report, Jun 2, 3:53 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
353 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Tstm Wnd Gst 4 WNW Stratford 36.36N 102.13W
06/02/2025 M70 MPH Sherman TX Mesonet
&&Local storm report, Jun 2, 3:54 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
354 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Gst 3 NNE Umbarger 34.99N 102.08W
06/02/2025 M60 MPH Randall TX Mesonet
&&Local storm report, Jun 2, 4:13 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
413 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 5 WSW Borger 35.64N 101.48W
06/02/2025 Hutchinson TX Public
Multiple 1 inch diameter, and slightly
larger tree branches snapped.
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:55 PM CDT | Special Weather Statement | AMA | Oldham | 35 min |
| Jun 1, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 39 min |
| Jun 2, 1:15 PM CDT | Special Weather Statement | AMA | Deaf Smith | 30 min |
| Jun 2, 1:45 PM CDT | Special Weather Statement | AMA | Deaf Smith | 30 min |
| Jun 2, 1:56 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 64 min |
| Jun 2, 2:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 62 min |
| Jun 2, 2:35 PM CDT | Special Weather Statement | AMA | Deaf Smith | 25 min |
| Jun 2, 2:39 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jun 2, 2:43 PM CDT | Special Weather Statement | AMA | Randall | 17 min |
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 67 min |
| Jun 2, 2:56 PM CDT | Special Weather Statement | AMA | Potter | 19 min |
| Jun 2, 3:05 PM CDT | Special Weather Statement | AMA | Deaf Smith | 25 min |
| Jun 2, 3:25 PM CDT | Special Weather Statement | AMA | Randall | 50 min |
| Jun 2, 3:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 60 min |
| Jun 2, 3:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 39 min |
| Jun 2, 3:40 PM CDT | Special Weather Statement | AMA | Carson | 35 min |
| Jun 2, 3:42 PM CDT | Special Weather Statement | AMA | Randall | 33 min |
| Jun 2, 3:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 39 min |
| Jun 2, 3:53 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hansford, Hutchinson, Moore, Potter, Roberts | 67 min |
| Jun 2, 4:03 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Randall | 57 min |
| Jun 2, 4:12 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 63 min |
| Jun 2, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hansford and 4 more | 65 min |
| Jun 2, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 67 min |
| Jun 2, 5:42 PM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb, Wheeler | 63 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.